Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

 

A semi-implicit monotone difference scheme for an initial-boundary value problem of a strongly degenerate parabolic equation modeling sedimentation-consolidation processes


Authors: Raimund Bürger, Aníbal Coronel and Mauricio Sepúlveda
Journal: Math. Comp. 75 (2006), 91-112
MSC (2000): Primary 35L65, 35R05, 65M06, 76T20
Published electronically: October 21, 2005
MathSciNet review: 2176391
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We prove the convergence of a semi-implicit monotone finite difference scheme approximating an initial-boundary value problem for a spatially one-dimensional quasilinear strongly degenerate parabolic equation, which is supplied with two different inhomogeneous flux-type boundary conditions. This problem arises in the modeling of the sedimentation-consolidation process. We formulate the definition of entropy solution of the model in the sense of Kru $ \check{\mbox{z}}$kov and prove convergence of the scheme to the unique $ BV$ entropy solution of the problem, up to satisfaction of one of the boundary conditions.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC (2000): 35L65, 35R05, 65M06, 76T20

Retrieve articles in all journals with MSC (2000): 35L65, 35R05, 65M06, 76T20


Additional Information

Raimund Bürger
Affiliation: Departamento de Ingeniería Matemática, Universidad de Concepción, Casilla 160-C, Concepción, Chile
Email: rburger@ing-mat.udec.cl

Aníbal Coronel
Affiliation: Departamento de Ciencias Básicas, Facultad de Ciencias, Universidad del Bío-Bío, Casilla 447, Campus Fernando May, Chillán, Chile
Email: acoronel@roble.fdo-may.ubiobio.cl

Mauricio Sepúlveda
Affiliation: Departamento de Ingeniería Matemática, Universidad de Concepción, Casilla 160-C, Concepción, Chile
Email: mauricio@ing-mat.udec.cl

DOI: http://dx.doi.org/10.1090/S0025-5718-05-01787-4
PII: S 0025-5718(05)01787-4
Keywords: Degenerate parabolic equation, monotone scheme, upwind difference scheme, boundary conditions, entropy solution
Received by editor(s): May 18, 2004
Received by editor(s) in revised form: January 18, 2005
Published electronically: October 21, 2005
Additional Notes: We acknowledge support by FONDECYT projects 1030718 and 1050728, Fondap in Applied Mathematics, the German Acadamic Exchange Service (DAAD) and CONICYT (Chile) through project Alechile/DAAD/CONICYT 2003154, and the Sonderforschungsbereich 404 at the University of Stuttgart.
Article copyright: © Copyright 2005 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.